Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 45, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Oct 27, 2019, 2:44 PM MDT for 8 counties in New Mexico. It took effect at Oct 28, 2019, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2019, 2:44 PM MDT (20:44 UTC)
- In effect from
- Oct 28, 2019, 6:00 AM MDT
- Expired
- Oct 28, 2019, 6:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Catron County, NM, Chaves County, NM, Lincoln County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 105 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3238 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS75 KABQ 272044 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 244 PM MDT Sun Oct 27 2019 NMZ223-226-240-280400- /O.NEW.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/ Central Highlands-South Central Mountains-Southwest Chaves County- 244 PM MDT Sun Oct 27 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Mountains and Southwest Chaves County. * WHEN...From 6 AM to 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ202-205-280000- /O.CON.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/ Chuska Mountains-West Central Plateau- 244 PM MDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Chuska Mountains and West Central Plateau, including Gallup. * WHEN...From 1 PM this afternoon to 6 PM MDT this evening. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
678 WWUS75 KABQ 272358 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 558 PM MDT Sun Oct 27 2019 NMZ202-205-280100- /O.EXP.KABQ.WI.Y.0044.000000T0000Z-191028T0000Z/ Chuska Mountains-West Central Plateau- 558 PM MDT Sun Oct 27 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds are dropping below wind advisory criteria so the advisory for the Chuska Mountains and West Central Plateau will be allowed to expire at 600 PM MDT. $$ NMZ223-226-240-281100- /O.CON.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/ Central Highlands-South Central Mountains-Southwest Chaves County- 558 PM MDT Sun Oct 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT MONDAY... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Mountains and Southwest Chaves County. * WHEN...From 6 AM to 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40
553 WWUS75 KABQ 280736 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 136 AM MDT Mon Oct 28 2019 NMZ208-224-281800- /O.EXA.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/ Southwest Mountains-South Central Highlands- 136 AM MDT Mon Oct 28 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Mountains and South Central Highlands. * WHEN...From 6 AM to 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-226-240-281800- /O.CON.KABQ.WI.Y.0045.191028T1200Z-191029T0000Z/ Central Highlands-South Central Mountains-Southwest Chaves County- 136 AM MDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Central Highlands, South Central Mountains and Southwest Chaves County. * WHEN...From 6 AM to 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
544 WWUS75 KABQ 281736 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1136 AM MDT Mon Oct 28 2019 NMZ208-223-224-226-240-290000- /O.CON.KABQ.WI.Y.0045.000000T0000Z-191029T0000Z/ Southwest Mountains-Central Highlands-South Central Highlands- South Central Mountains-Southwest Chaves County- 1136 AM MDT Mon Oct 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southwest Mountains, Central Highlands, South Central Highlands and Mountains and Southwest Chaves County. * WHEN...Until 6 PM MDT Monday. * IMPACTS...Strong cross winds will lead to difficult travel conditions for large and high profile vehicles. Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
188 WWUS75 KABQ 282335 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 535 PM MDT Mon Oct 28 2019 NMZ208-223-224-226-240-290045- /O.EXP.KABQ.WI.Y.0045.000000T0000Z-191029T0000Z/ Southwest Mountains-Central Highlands-South Central Highlands- South Central Mountains-Southwest Chaves County- 535 PM MDT Mon Oct 28 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Strong winds have tapered off this evening and will continue to taper off through the night. Therefore, the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 27, 11:42 AM MDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 27, 11:42 AM MDT, 3 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1142 AM MDT Sun Oct 27 2019 .AVIATION... 18Z TAF CYCLE A backdoor cold front has wedged into northeast an east central NM, with a MVFR stratus deck behind it currently impacting KTCC. However, the stratus field is breaking-up per the latest visible satellite imagery and KTCC will improve to VFR prior to 19Z. A windy afternoon is forecast, with gusts to between 30-40kts at KGUP and KTCC. Deterioration is expected overnight across western NM as areas of precipitation develop ahead of an approaching cold front, which will move through KFMN and KGUP prior to 12Z. MVFR conditions are forecast with areas of snow, but short-lived IFR conditions are possible at KGUP with the frontal passage Monday morning. IFR conditions are looking more likely at KTCC Monday morning, with MVFR conditions more likely at KTCC. Mountain obscurations will become widespread Monday morning and continue through at least mid day across the northern half of the area. 11 && .PREV DISCUSSION...330 AM MDT Sun Oct 27 2019... .SYNOPSIS... Breezy to windy conditions will develop across western areas today. Gusts should reach 50 mph around Gallup. Meanwhile, a strong back door cold front will enter the eastern plains. It will be a cold week ahead as a couple of storm systems impact the state. The first storm should bring a few to several inches of snow to New Mexico's northern mountains and far northeast areas tonight and Monday. The second storm may bring snow accumulation to the northern mountains and eastern plains late Tuesday through Wednesday. There may also be a period of freezing drizzle or freezing rain on the east central and far southeast plains Tuesday night into early Wednesday morning. The weather should dry out at the end of the week, and a gradual warming trend will commence. && .DISCUSSION... An approaching upper level trough will cause the flow aloft to strengthen over western NM today. Ample mixing in above normal temperatures will enable the surface winds to gust near 50 mph in the Chuska Mountains and around Gallup, so we will issue a Wind Advisory for that area this afternoon. Low humidities will create fire weather concerns there today as well. An upper level trough over the Great Basin this morning will sweep eastward across northern NM with a round of snow tonight into Monday. Across northwest and west central areas, precipitation will start out as rain at lower elevations tonight, then change over to snow toward sunrise. Across the northeast, a gusty and shallow back door cold front arriving today will cool the temperature enough for all snow late tonight through Monday. A few to several inches of snow are expected in the northern mountains with the heaviest amounts approaching 8 inches in the mountains near the CO border. Lower elevations of the northwest and northeast may accumulate an inch or two of snow, including Dulce, Taos, Raton and Clayton. The Tusas Mountains will start accumulating snow first, so we will issue a Winter Weather Advisory for them with this package. Snow accumulation probably won't start until 12Z or so Monday in the Sangre de Cristo Mountains, so we will let the day shift re-evaluate where to issue any headlines there. Elsewhere, precipitation won't be as much of a concern on Monday, but it will be breezy as a Pacific cold front crossing from the west catches up to the back door cold front on the eastern plains. High temperatures Monday will vary around 5 to 35 degrees below normal across the forecast area with the coldest departures from normal across the northeast. NM will be in between systems Tuesday, but southwest and south winds will be gusty ahead of another storm system diving southward over the central Rockies. High temperatures should climb a few to around 10 degrees above Monday's readings, while remaining below normal areawide. Models are coming into better agreement on a closed low crossing ID and UT Monday night and Tuesday, then tracking due eastward over CO Tuesday night through Wednesday. Another shallow back door cold front will sag into NM's eastern plains Tuesday evening, providing upslope flow as the better forcing aloft develops over the northern mountains and northeast. The net result should be a few inches of snow accumulation for the Tusas and Sangre de Cristo Mountains, far northeast highlands, and far northeast plains. Most of the snow will fall Tuesday night and Wednesday. Farther south across the far east central and southeast plains the potential exists from freezing drizzle and thick freezing fog Tuesday night into Wednesday morning. A few hundredths of an inch of ice accumulation will be possible around Tucumcari, Clovis and Fort Sumner, making travel hazardous. After high temperatures around 8 to 38 degrees below normal on Wednesday, the latter half of the week ahead should feature dry weather with gradually warming temperatures under northwest flow aloft. 44 && .FIRE WEATHER... A storm system approaching from the northwest will spread southwest winds and low humidity across central and western NM this afternoon. The stronger winds will impact the Northwest Highlands where several hours of critical fire wx conditions are likely. Issued a Red Flag Warning for the area surrounding Gallup where min humidity of 10-15% and strong winds will coincide will very dry fuels and slightly above normal temperatures. The storm system will sweep across northern NM tonight and Monday morning with a few inches of snowfall in the high terrain north of I-40. Cooler temperatures will spread into NM in the wake of this system Monday followed by a slight warming trend Tuesday. Eastern NM will remain under the influence of low level easterly flow with areas of low clouds and freezing fog Monday night and Tuesday night. Central and western NM will stay very dry with only fair overnight humidity recoveries. A near record cold storm system will slide into NM Wednesday with well below normal temperatures and stronger northwest winds. Any frozen precip will be confined to the Sangre de Cristos and the northeast plains Wednesday. Extremely dry air will invade central and western NM through Friday where poor to fair overnight humidity recoveries are likely. Poor ventilation will impact the entire area with lighter winds and strong surface high pressure Thursday through Saturday. Guyer && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to noon MDT Monday for the following zones... NMZ210. Red Flag Warning until 6 PM MDT this evening for the following zones... NMZ105. Wind Advisory until 6 PM MDT this evening for the following zones... NMZ202-205. && 34
Hazardous weather outlook, Oct 27, 4:45 AM MDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 445 AM MDT Sun Oct 27 2019 NMZ201>241-281100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 445 AM MDT Sun Oct 27 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong southwest winds and very low humidities will create Red Flag Conditions over west central areas this afternoon. Wind gusts will reach near 50 mph around Gallup and over the Chuska Mountains. Tonight, accumulating snow will commence across west central and northern parts of New Mexico. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday, accumulating snow will continue through much of the morning across western areas, and into the afternoon from the northern Sangre de Cristo Mountains eastward. Storm total snow accumulation should reach a few to several inches in the mountains near the Colorado border, with an inch or two along the continental divide of northwest New Mexico. An inch or two will also be possible at lower elevations along and north of a line from Raton to clayton. Tuesday night through Wednesday night, another storm system passing eastward over Colorado and northern New Mexico will bring a few inches of snow accumulation to the mountains near the Colorado border, the far northeast highlands and the far northeast plains. A shallow back door cold front will also traverse the east central and southeast plains with the potential for freezing fog, freezing drizzle, and/or light freezing rain Tuesday night into Wednesday morning. A few hundredths of an inch of ice accumulation will be possible around Tucumcari, Clovis and Fort Sumner. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 1:31 AM MDT | Wind Advisory | ABQ | Catron, Cibola, McKinley, San Juan | 16 hr |
| Oct 27, 2:28 AM MDT | Red Flag Warning | ABQ | Cibola, McKinley, Sandoval, San Juan | 16 hr |
| Oct 27, 4:20 AM MDT | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more | 34 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.